#lithium #lithiumtoxicity #toxicity #Prescriptions #PrescriptionOverdose #SelfRehabilitation
I was in the hospital for LITHIUM TOXICITY for a week a few months ago. It had been building for many months, and my doctor wasn't checking my blood levels. I had one blood level drawn at the beginning and that was all.
As time went on, I was having all kinds of side effects, especially hand tremors that greatly worsened as time passed, but they did not recognize any of them as being connected to the Lithium. So they assumed that they were simply symptoms of other disorders, and put me on other prescriptions to treat those supposed symptoms. It turned out that I didn't need any of them, and despite costing us a fortune, they did more harm than good.
In the end, by the time I was taken away to a hospital trauma center a hundred miles away, I couldn't play my musical instruments, couldn't write or type, couldn't button my clothes or even dress myself, couldn't walk properly but only shuffled slowly, couldn't eat because all food tasted and smelled horrible, couldn't think or communicate coherently, and I didn't know who or where I was.
On top of that, I had developed pneumonia, and we didn't know it until I was in the hospital.
When they tested my Lithium level, it was over 1.9, and they said I was in severe danger of having a stroke.
I spent the next week in bed hooked to three IVs and oxygen. When I was released, I still had the hand tremors, the mental fogginess, the weakness, the mobility issues, and more, but I was off of the Lithium, and getting a little better each day.
I had been so toxic that they said that since I had been all those months building up the toxicity on a cellular level, that it was going to take months to flush it back out of my system and to hopefully get back to where I was before I started the Lithium.
That has proven to be true, so far. It is now four months later, and I am re-learning how to play my main instrument, one day at a time, and one song at a time. It is hard to keep my spirits up at times, remembering how I played before, and how effortlessly I did so. I am not the same player, nor the same person that I was before.
I am getting better at writing, although slow, and my handwriting and signature are different now, and not as stylish or neat. I am walking better, but I can't go far, and I have severe pain in my thighs.
I lost 103 pounds through all of that, but in the last month I have gained 40 pounds of it back.
I don't have the skills for drawing or painting anymore, or at least not yet. I assume the same will be with my sculpting and carving.
It has been an extremely hard road to travel, and painful, but I am grateful that I am still here, such as I am.
If you are on Lithium, be sure and get your blood levels checked every month. Demand it. Be well. ♧